Clinical Reviews in Allergy & Immunology

, Volume 17, Issue 4, pp 497–511

Allergic emergencies encountered by the dermatologist

Severe cutaneous adverse drug reactions
  • Pierre Wolkenstein
  • Jean Revuz
Allergic Emergencies

DOI: 10.1007/BF02737652

Cite this article as:
Wolkenstein, P. & Revuz, J. Clinic Rev Allerg Immunol (1999) 17: 497. doi:10.1007/BF02737652

Conclusion

Severe skin adverse drug reactions are rare (<1/1000 exposures). Treatment of these severe skin adverse drug reactions includes prompt recognition and withdrawal of suspected drugs and hospitalization in an dermatological intensive care unit where the patient will be managed. After recovery, patients should be advised to avoid not only the suspect drug(s), but also chemically related compounds. Finally, usual prescriptions of physicians should avoid high-risk drugs when they are not absolutely necessary.

Copyright information

© Humana Press Inc 1999

Authors and Affiliations

  • Pierre Wolkenstein
    • 1
  • Jean Revuz
    • 1
  1. 1.Department of DermatologyHôpital Henri-MondorCréteilFrance